MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ) NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER, INC. (JUAREZ) NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING
Model Number D-1183-20-S
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Myocardial Infarction (1969); No Code Available (3191)
Date of Event 04/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device was received for analysis at the time of submission of the initial 3500a.Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.The device history record (dhr) for the lot number 17645035m has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.Concomitant products: carto 3 system, model #: m-4800-01.Serial #: (b)(4).Lasso navigational variable eco catheter, model #: d-1343-01-s, lot #: 17631996l.Distributed -acunav ultrasound catheter, model #: m-5723-07, lot #: g2051556.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure for atrial fibrillation with a navistar catheter and suffered an st segment elevation myocardial infarction requiring a cardiac catheterization and an impella left ventricular assist device (lvad).During the procedure, the patient became hypotensive and the ecg revealed st segment elevation (leads unspecified).Left-sided cardiac catheterization revealed coronary spasm.Impella left ventricular assist device (lvad) was implanted.Patient was reported to be in stable condition.Patient was admitted to the intensive care unit.There is no information regarding extended hospitalization.There is no information regarding patient outcome.Physician¿s opinion regarding the cause of the adverse event is that it was procedure-related.Since this adverse event required medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious and mdr reportable.
 
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation on 5/19/2017.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.(b)(4).
 
Additional Manufacturer Narrative
(b)(4).It was reported that a patient underwent an ablation procedure for atrial fibrillation with a navistar catheter.During the procedure, the patient became hypotensive and the ecg revealed st segment elevation (leads unspecified).Left-sided cardiac catheterization revealed coronary spasm.Impella left ventricular assist device (lvad) was implanted.Patient was reported to be in stable condition.Patient was admitted to the intensive care unit.There is no information regarding extended hospitalization.There is no information regarding patient outcome.The returned device was visually inspected and it was found in normal conditions.The catheter was evaluated for carto 3 and it was recognized by the system, no error messages were displayed and the catheter was properly visualized.Eeprom data demonstrates the catheter was properly calibrated during manufacturing.Then the catheter was tested for electrical performance and stockert compatibility and it was found within specifications.Additionally, a deflection and an irrigation test were performed and the catheter passed the tests.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The catheter passed all specifications.The root cause of the adverse event cannot be determined.However, per the physician¿s opinion the cause of the adverse event is that it was procedure-related.

Brand Name
NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key6566980
Report Number9673241-2017-00374
Device Sequence Number1049534
Product Code DRF
UDI-Device Identifier10846835008586
UDI-Public(01)10846835008586(11)170224(17)200131(10)17645035M
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P990025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberD-1183-20-S
Device Catalogue NumberNS7TCJL174HS
Device Lot Number17645035M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2017
Was the Report Sent to FDA? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/21/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/15/2017
Supplement Report FDA Received Date05/22/2017
06/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;